Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 94, NWS Sioux Falls, SD

June 16, 2014Dickinson County, Lyon County, Osceola County, Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 16, 2014, 4:58 PM CDT for Dickinson County, Lyon County, Osceola County, Iowa. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2014, 4:58 PM CDT (21:58 UTC)
Expired
Jun 16, 2014, 5:45 PM CDT
In force
47 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Dickinson County, IA, Lyon County, IA, Osceola County, IA

The radar

The Sioux Falls radar (KFSD), 82 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 12:25 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-485 J/kg
Mixed-layer LCL
1667 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

188 
WUUS53 KFSD 162158
SVRFSD
IAC059-119-143-162245-
/O.NEW.KFSD.SV.W.0094.140616T2158Z-140616T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
458 PM CDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN DICKINSON COUNTY IN NORTHWEST IOWA...
  EASTERN LYON COUNTY IN NORTHWEST IOWA...
  OSCEOLA COUNTY IN NORTHWEST IOWA...

* UNTIL 545 PM CDT

* AT 457 PM CDT...A PAIR OF SEVERE THUNDERSTORMS WERE LOCATED NEAR 
SIBLEY AND ALVORD...AND MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MELVIN AROUND 510 PM CDT.
  OCHEYEDAN AROUND 520 PM CDT.
  HARRIS AROUND 530 PM CDT.
  LAKE PARK AROUND 540 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4326 9580 4325 9584 4326 9630 4345 9632
      4350 9523 4326 9523
TIME...MOT...LOC 2158Z 264DEG 28KT 4337 9575

HAIL...1.25IN
WIND...60MPH

$$

HANKO
2 follow-up statements
361 
WWUS53 KFSD 162230
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
530 PM CDT MON JUN 16 2014

IAC119-162240-
/O.CAN.KFSD.SV.W.0094.000000T0000Z-140616T2245Z/
LYON IA-
530 PM CDT MON JUN 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LYON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA.

LAT...LON 4326 9523 4325 9584 4326 9584 4347 9585
      4349 9523
TIME...MOT...LOC 2230Z 264DEG 28KT 4340 9541

$$

IAC059-143-162245-
/O.CON.KFSD.SV.W.0094.000000T0000Z-140616T2245Z/
OSCEOLA IA-DICKINSON IA-
530 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
DICKINSON AND OSCEOLA COUNTIES UNTIL 545 PM CDT...

AT 528 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HARRIS...AND
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE PARK AROUND 540 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4326 9523 4325 9584 4326 9584 4347 9585
      4349 9523
TIME...MOT...LOC 2230Z 264DEG 28KT 4340 9541

HAIL...1.25IN
WIND...60MPH

$$

HANKO
808 
WWUS53 KFSD 162235
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
535 PM CDT MON JUN 16 2014

IAC059-143-162245-
/O.EXP.KFSD.SV.W.0094.000000T0000Z-140616T2245Z/
OSCEOLA IA-DICKINSON IA-
535 PM CDT MON JUN 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DICKINSON AND OSCEOLA
COUNTIES WILL EXPIRE AT 545 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4326 9523 4325 9584 4326 9584 4347 9585
      4349 9523
TIME...MOT...LOC 2235Z 264DEG 28KT 4340 9536

$$

HANKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:28 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 16, 3:28 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
328 PM CDT MON JUN 16 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 328 PM CDT MON JUN 16 2014

SHOWERS AND STORMS WILL CONTINUE THE PROCESS OF BECOMING
CONCENTRATED OVER THE EASTERNMOST PART OF THE AREA INTO THIS EARLY
EVENING. THIS INCLUDES EXPECTED NEW DEVELOPMENT IN NORTHWEST IOWA BY
THE END OF THIS AFTERNOON. THE FLASH FLOOD WATCH WILL BE CONTINUED
AS IS FOR NOW WITH THIS EXPECTED NEW DEVELOPMENT AS RICH MOISTURE
WILL FEED THE NEW STORMS IN NORTHWEST IOWA. STORMS SHOULD THEN
DECREASE FROM THE WEST THROUGH THE EVENING...ALTHOUGH THE EXTENT OF
THE NEW DEVELOPMENT AND STORMS IN THE CURRENT LINE LINGERING COULD
SLOW THE ENDING DOWN A BIT FROM FSD EAST AND SOUTH. IN ANY EVENT THE
LAST OF THE LINGERING STORMS SHOULD END A LITTLE AFTER 1 AM CDT AS
UPPER SUPPORT MOVES EAST. LOW TEMPERATURES SHOULD BE MOSTLY IN THE
65 TO 70 RANGE WITH A WARM HUMID AIR FLOW AT LOW LEVELS...AND THIS
MEANS NOT TOO MUCH OF A DROP FROM SOME OF THE RAIN COOLED AIR THIS
AFTERNOON. THE EXTENT OF CLEARING LATE TONIGHT IS NOT CERTAIN DUE TO
THE EXPECTED DEVELOPMENT OF AT LEAST SOME LOW CLOUDS...AND A SOLID
DECK CANNOT BE RULED OUT. AT THIS TIME WILL NOT INTRODUCE FOG INTO
THE FORECAST WITH ANY STRATUS NOT EXPECTED TO BE REAL LOW AND
PERHAPS AIDING THE PREVENTION OF FOG FORMATION...BUT WE WILL HAVE TO
WATCH.

TUESDAY WILL BE A DAY MARKED BY WARMING...CAPPING...AND PERHAPS SOME
DRYING OVER THE SOUTHERN EDGE OF THE FORECAST AREA WHERE THE
STRONGEST WARMING WILL ALSO BE PRESENT. THIS SHOULD BRING A MINIMUM
OF STORMS THROUGHOUT THE DAY...WITH WHAT DEVELOPS CONFINED TO THE
NORTHERN PART OF THE AREA...OR NORTH OF THE WARM FRONT. WILL GO WITH
A SLIGHT CHANCE OR LOW CHANCE IN THE AFTERNOON...MAINLY NORTH OF
INTERSTATE 90. TEMPERATURES WILL DEFINITELY BE WARMER ACROSS THE
BOARD...IN SPITE OF MORNING STRATUS. HIGHS ARE EXPECTED TO VARY FROM
THE MID 80S TO LOWER 90S...WITH ONLY PART OF SOUTHWEST MINNESOTA
MORE THAN A COUPLE DEGREES FROM 90 FOR HIGHS. SOUTHERLY WINDS WILL
GET ON THE BREEZY SIDE SOUTH OF THE WARM FRONT IN EXTREME SOUTHEAST
SOUTH DAKOTA AND MUCH OF NORTHWEST IOWA.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 328 PM CDT MON JUN 16 2014

A SLIGHT INCREASE IN STORMS IS EXPECTED IN THE NORTH FOR TUESDAY
EVENING BUT THEY SHOULD STILL BE PRETTY SPOTTY. THE CAPPING FACTOR
WILL THE BE OVERCOME LATE WEDNESDAY AND WEDNESDAY NIGHT AS A STRONG
UPPER WAVE AND SURFACE SYSTEM MOVE IN. ALONG WITH THE PROLIFERATION
IN STORMS WILL COME A RETURN TO A DECENT...AND POSSIBLY
STRONG...SEVERE THREAT. TEMPERATURES AGAIN SHOULD WARM INTO THE MID
80S TO LOWER 90S WITH THE HEATING NOT LIKELY TO BE DESTROYED
UNTIL LATE AFTERNOON.

THURSDAY WILL BE A COOLER DAY...BUT THE UPPER LOW WILL STILL BE WEST
TO NORTHWEST OF THE AREA...AND UNSTABLE AIR WILL LINGER OVER THE
EASTERN PART OF THE AREA...SO A MENTION OF STORMS IS
APPROPRIATE...ESPECIALLY EAST. THE COOLER LOW LEVEL AIR FLOW WILL
ALSO BE ACCOMPANIED BY COOLER AIR ALOFT...THUS THE INSTABILITY.

CHANCES FOR STORMS IN A REGIME OF CLOSE TO OR VERY SLIGHTLY ABOVE
NORMAL TEMPERATURES FOR FRIDAY THROUGH MONDAY ARE QUESTIONABLE. THE
UPPER LOW PASSES BY TO THE NORTH FRIDAY. THE GFS THE SLIDES IT EAST
SOUTHEAST WITH A WEST NORTHWESTERLY UPPER FLOW AND SURFACE RIDGING
DEVELOPING. THE EC TAKES THE LOW MORE STRAIGHT EAST BEFORE TURNING
IT EAST SOUTHEAST OVER THE GREAT LAKES. THIS WOULD LEAVE ROOM FOR A
VERY MODEST CHANCE OF SHOWERS/STORMS NORTH AND EAST FRIDAY AND
FRIDAY NIGHT...AND PERHAPS AGAIN SUNDAY WHEN SOME WARM ADVECTION
STARTS UP AGAIN. WILL GO WITH THAT FOR NOW IN THE UNCERTAIN
PATTERN...THE CHOICE IN A WET PERIOD LEANING TO THE WET. WILL KEEP
MONDAY DRY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1241 PM CDT MON JUN 16 2014

VFR CONDITIONS WILL LOWER LOCALLY TO CEILINGS 2-3K FEET AND
VISIBILITIES 3-5SM IN SCATTERED TO NUMEROUS SHRA/TSRA THROUGH
ABOUT 17/03Z. CONVECTION SHOULD END 03Z-06Z BUT AREAS OF CEILINGS
1-3K FEET AND VISIBILITIES 3-5SM/BR ARE EXPECTED AFTER 17/06Z TO

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR SDZ067-070-071.

MN...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR MNZ072-080-081-
     089-090-097-098.

IA...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR IAZ001>003-
     012>014-020>022-031-032.

NE...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR NEZ013-014.

&&

SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, Jun 16, 6:00 AM CDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
600 AM CDT MON JUN 16 2014

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ014-SDZ056-062-067-071-171100-
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DAKOTA-MOODY-MINNEHAHA-UNION-
600 AM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL
SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION LATE THIS MORNING INTO THIS
AFTERNOON. LARGE HAIL TO THE SIZE OF BASEBALLS...70 MPH
WINDS...AND TORNADOES ARE POSSIBLE AFTER 11 AM.

AREA RIVERS AND STREAMS CONTINUE TO RUN VERY HIGH OR IN FLOOD STAGE
AFTER RECENT HEAVY RAINFALL AND THE FAILURE OF THE LOWER DAM AT BLUE
MOUND STATE PARK. FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF
THE BIG SIOUX...SPLIT ROCK CREEK...PIPE STONE CREEK...THE ROCK
RIVER...THE LITTLE SIOUX AND WEST FORK DITCH UNTIL AT LEAST TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE MAINLY NORTH OF INTERSTATE 90
TUESDAY EVENING...AND ONCE AGAIN ACROSS THE REGION WEDNESDAY AFTERNOON
INTO WEDNESDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE.

HEAT INDICIES OF 95 TO 100 WILL BE POSSIBLE SOUTH OF INTERSTATE 90
TUESDAY AND WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 11 AM.

NEZ013-SDZ038>040-050-052>055-057>061-063>066-068>070-171100-
DIXON-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-
LAKE-BRULE-AURORA-DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-
HUTCHINSON-TURNER-BON HOMME-YANKTON-CLAY-
600 AM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA
AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL SOUTH
DAKOTA...AND ARE EXPECTED TO LIFT NORTHEAST THROUGH THE MORNING
ACROSS THE AREA. SOME OF THESE STORMS MAY BE SEVERE PRODUCING HAIL
TO THE SIZE OF GOLF BALLS...AND WIND GUST TO 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE MAINLY NORTH OF INTERSTATE 90
TUESDAY EVENING...AND ONCE AGAIN ACROSS THE REGION WEDNESDAY AFTERNOON
INTO WEDNESDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 7AM TODAY.

In the hours before

Local storm report, Jun 16, 4:40 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
440 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND GST     5 SSE ELLSWORTH         43.45N 96.00W
06/16/2014  E60 MPH          LYON               IA   TRAINED SPOTTER

            THREE INCH DIAMETER TREE BRANCHES DOWN

&&

JSHEEHAN
Local storm report, Jun 16, 4:41 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
441 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     TSTM WND GST     4 NW LAKE PARK          43.49N 95.38W
06/16/2014  E60 MPH          DICKINSON          IA   EMERGENCY MNGR

&&

JSHEEHAN
Local storm report, Jun 16, 4:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
447 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             2 ESE TERRIL            43.30N 94.92W
06/16/2014  E1.75 INCH       DICKINSON          IA   TRAINED SPOTTER

            MOSTLY PEA TO QUARTER IN SIZE

&&

JSHEEHAN
Local storm report, Jun 16, 4:52 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
452 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND GST     LAKE PARK               43.45N 95.32W
06/16/2014  E70 MPH          DICKINSON          IA   EMERGENCY MNGR

&&

JSHEEHAN
Local storm report, Jun 16, 4:55 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
455 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             N PETERSON              42.92N 95.34W
06/16/2014  E1.75 INCH       CLAY               IA   CO-OP OBSERVER

&&

ADAMS
Local storm report, Jun 16, 4:56 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
456 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HAIL             4 S BERGEN              43.73N 94.99W
06/16/2014  E1.00 INCH       JACKSON            MN   TRAINED SPOTTER

            WIND GUST 60 MPH. LEAVES TREE BRANCHES DOWN

&&

JSHEEHAN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 3:39 AM CDTFlash Flood WatchFSDBuena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more20 hr
Jun 16, 10:07 AM CDTSevere Thunderstorm WarningFSDWoodbury38 min
Jun 16, 10:51 AM CDTSevere Thunderstorm WarningFSDLyon, Sioux39 min
Jun 16, 10:53 AM CDTFlash Flood WarningFSDLyon, Plymouth, Sioux3 hr
Jun 16, 11:07 AM CDTFlash Flood WarningFSDCherokee, Clay, Dickinson, Lyon, O'Brien, Osceola and 3 more9 hr
Jun 16, 12:02 PM CDTSevere Thunderstorm WarningFSDWoodbury43 min
Jun 16, 12:58 PM CDTFlash Flood WarningFSDBuena Vista, Cherokee, Ida, Woodbury3 hr
Jun 16, 1:06 PM CDTSevere Thunderstorm WarningFSDPlymouth, Sioux39 min
Jun 16, 1:34 PM CDTSevere Thunderstorm WarningFSDO'Brien, Sioux26 min
Jun 16, 1:45 PM CDTSevere Thunderstorm WarningFSDLyon, Sioux30 min
Jun 16, 1:50 PM CDTSevere Thunderstorm WarningFSDO'Brien25 min
Jun 16, 2:15 PM CDTSevere Thunderstorm WarningFSDLyon, Osceola30 min
Jun 16, 2:35 PM CDTTornado WarningFSDOsceola25 min
Jun 16, 2:54 PM CDTTornado WarningFSDDickinson, Osceola21 min
Jun 16, 3:15 PM CDTSevere Thunderstorm WarningFSDLyon45 min
Jun 16, 3:24 PM CDTFlash Flood WarningFSDLyon, Sioux4 hr
Jun 16, 3:41 PM CDTTornado WarningFSDLyon34 min
Jun 16, 3:54 PM CDTSevere Thunderstorm WarningFSDLyon51 min
Jun 16, 4:10 PM CDTSevere Thunderstorm WarningFSDClay, Dickinson35 min
Jun 16, 4:37 PM CDTSevere Thunderstorm WarningFSDLyon, O'Brien, Osceola, Sioux23 min
Jun 16, 4:39 PM CDTSevere Thunderstorm WarningFSDDickinson36 min
Jun 16, 4:40 PM CDTTornado WarningFSDBuena Vista, Cherokee, Clay, O'Brien50 min
Jun 16, 4:58 PM CDTTornado Warning Tornado observedFSDWoodbury32 min
Jun 16, 5:05 PM CDTTornado WarningFSDOsceola25 min
Jun 16, 5:11 PM CDTFlash Flood WarningFSDBuena Vista, Cherokee, Clay, Dickinson, O'Brien3 hr
Jun 16, 5:22 PM CDTSevere Thunderstorm WarningFSDBuena Vista, Cherokee, Clay68 min
Jun 16, 5:24 PM CDTRiver Flood WarningFSDLyon57 hr
Jun 16, 5:27 PM CDTTornado WarningFSDWoodbury33 min
Jun 16, 5:47 PM CDTTornado Warning Tornado observedFSDPlymouth, Woodbury43 min
Jun 16, 5:57 PM CDTSevere Thunderstorm WarningFSDClay, Dickinson, O'Brien48 min
Jun 16, 6:34 PM CDTSevere Thunderstorm WarningFSDBuena Vista, Clay26 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.